Optimal investment strategies with a reallocation constraint
Eğriboyun, Feyzullah and Soner, Halil Mete (2010) Optimal investment strategies with a reallocation constraint. Mathematical Methods of Operations Research, 71 (3). pp. 551-585. ISSN 1432-2994 (Print) 1432-5217 (Online)
Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s00186-010-0306-5
We study a Merton type optimization problem under a reallocation constraint. Under this restriction, the stock holdings can not be liquidated faster than a certain rate. This is a common restriction in certain type of investment firms. Our main objective is to study the large time optimal growth rate of the expected value of the utility from wealth. We also consider a discounted infinite horizon problem as a step towards understanding the first problem. A numerical study is done by solving the dynamic programming equations. Under the assumption of a power utility function, an appropriate dimension reduction argument is used to reduce the original problem to a two dimensional one in a bounded domain with convenient boundary conditions. Computation of the optimal growth rate introduces additional numerical difficulties as the straightforward approach is unstable. In this direction, new analytical results characterizing the growth rate as the limit of a sequence of finite horizon problems with continuously derived utility are proved.
Repository Staff Only: item control page